Alert archive / Massachusetts / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter weather advisory at Jan 2, 2021, 3:56 PM EST for 6 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Jan 3, 2021, 1:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 3:56 PM EST (20:56 UTC)
- In effect from
- Jan 3, 2021, 1:00 PM EST
- Expired
- Jan 4, 2021, 3:22 AM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS41 KBOX 022056 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 356 PM EST Sat Jan 2 2021 CTZ002>004-MAZ002>006-008>012-026-030500- /O.NEW.KBOX.WW.Y.0001.210103T1800Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 356 PM EST Sat Jan 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY... * WHAT...Mainly snow expected. Total snow accumulations of 2 to 4 inches and ice accumulations of a light glaze possible. Locally higher snowfall possible across the higher terrain of central and western Massachusetts. * WHERE...Portions of northern Connecticut and central, eastern, northeastern and western Massachusetts. * WHEN...From 1 PM Sunday to 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
5 follow-up statements
453 WWUS41 KBOX 030858 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 358 AM EST Sun Jan 3 2021 RIZ001-031700- /O.EXA.KBOX.WW.Y.0001.210103T1800Z-210104T1200Z/ Northwest Providence RI- Including the cities of Foster and Smithfield 358 AM EST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Snow expected. Total snow accumulations averaging 2 to 3 inches. * WHERE...Northwest Providence RI County. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ002>004-MAZ002>006-008>012-026-031700- /O.CON.KBOX.WW.Y.0001.210103T1800Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 358 AM EST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Snow expected. Total snow accumulations averaging 2 to 3 inches. * WHERE...Much of Massachusetts, mainly west of Interstate 95, as well as northern Connecticut. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Field
210 WWUS41 KBOX 031547 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 1047 AM EST Sun Jan 3 2021 CTZ002>004-MAZ002>006-008>012-026-RIZ001-040000- /O.CON.KBOX.WW.Y.0001.210103T1800Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA-Northwest Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Ayer, Foster, and Smithfield 1047 AM EST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Portions of northern Connecticut, central, eastern, northeastern and western Massachusetts and northern Rhode Island. * WHEN...Until 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
101 WWUS41 KBOX 032039 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 339 PM EST Sun Jan 3 2021 CTZ002>004-MAZ002>006-008>012-026-RIZ001-040445- /O.CON.KBOX.WW.Y.0001.000000T0000Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA-Northwest Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Ayer, Foster, and Smithfield 339 PM EST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Mixed precipitation. Additional snow accumulations of 2 to 3 inches and ice accumulations of a light glaze possible. * WHERE...Portions of northern Connecticut, central, eastern, northeastern and western Massachusetts and northern Rhode Island. * WHEN...Until 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
184 WWUS41 KBOX 040317 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 1017 PM EST Sun Jan 3 2021 CTZ002>004-MAZ002>006-008>012-026-RIZ001-041200- /O.CON.KBOX.WW.Y.0001.000000T0000Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA-Northwest Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Ayer, Foster, and Smithfield 1017 PM EST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Mixed precipitation. Total snow accumulations of 2 to 3 inches and ice accumulations of a light glaze possible. * WHERE...Portions of northern Connecticut, central, eastern, northeastern and western Massachusetts and northern Rhode Island. * WHEN...Until 7 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
735 WWUS41 KBOX 040822 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 322 AM EST Mon Jan 4 2021 CTZ002>004-MAZ002>006-008>012-026-RIZ001-040930- /O.CAN.KBOX.WW.Y.0001.000000T0000Z-210104T1200Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA-Northwest Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Ayer, Foster, and Smithfield 322 AM EST Mon Jan 4 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Given snow bands have become less numerous and with less snow expected, the Winter Weather Advisory has been cancelled. $$ Nocera
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Jan 2, 2:59 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 2, 2:59 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
259 PM EST Sat Jan 2 2021
.SYNOPSIS...
The weather will remain dry through most of Sunday. Coastal low
pressure tracking near the Benchmark will likely bring
accumulating snow to areas northwest of I-95 Sunday night into
Monday. Accumulating snow ends Monday as the coastal low pulls
into the Gulf of Maine. This system then remains in the Gulf of
Maine Monday night through midweek, setting up a unsettled
weather pattern with more clouds than not and periodic intervals
of rain or snow showers. Clearing occurs late in the week.
Temperatures slightly milder than normal through the workweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure passes through our region tonight. Gusty winds
with the initial surge of colder air will gradually diminish
overnight. Skies will continue to clear, leading to a chilly
night. Still expecting temperatures to be slightly above normal
for early January.
Once question will be across the coastal plain of southeast MA
and RI. Expecting winds to turn north to northeast late
tonight. This may be enough to generate some ocean-effect
clouds late tonight. Not confident on the timing of these
clouds, which may be too quick in the current forecast.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
The main event during this portion of the forecast remains an
expected coastal low pressure. This low pressure is expected to
move from the Mid Atlantic coast Sunday evening, to near the
40N/70W benchmark around daybreak Monday morning. The track and
timing of this feature remain critical aspects for the forecast.
The latest guidance suite has been rather consistent in tracking
this low pressure just southeast of the benchmark, which often
leads to potentially heavy snows in the Boston to Providence
corridor. However, there remain several red flags to caution
against jumping in with both feet.
As previously mentioned, the location of high pressure to the
north of this system is far from ideal for trapping low level
cold air across southern New England. This should lead to
marginal boundary layer temperatures, meaning a wetter snow with
less accumulation potential, especially late Sunday night. The
peak lift is also not colocated within the prime dendritic
growth zone.
That said, these conditions can all be changed if this coastal
low pressure develops faster than the current expectations.
Right now, thinking this low will not really deepen until after
it has moved into the Gulf of Maine, which would be too late for
much impact across our region.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...
* Accumulating snow ends Mon N/W of I-95, while rain continues
S/E of I-95.
* Unsettled Mon night - Wed night with coastal low nearby
moving little. Periodic intervals of rain and/or snow showers,
best chance near coastal eastern MA especially Tue night/Wed.
Temps above avg with narrow diurnal ranges.
* Drier conditions Thurs into Fri with continued milder than avg
temps.
* Another coastal low passes near or southeast of Southern New
England next weekend? Possible but low predictability.
Details...
Monday:
Accumulating steady snowfall across interior portions of MA, CT
and northern RI should ease as we move through Mon. This occurs
as primary cyclone slows down (due to 700-500 mb circulations
becoming increasingly closed-off and vertically-stacked) as it
moves toward the waters SW of Nova Scotia. Per model forecast
soundings, much of the interior also begins to lose most of the
moisture in the ice crystal activation layer In turn, the
steadiest precip should become increasingly focused near eastern
coastal MA, Cape Cod and the Islands. That's the main theme
specific to Mon.
However there remains several questions especially in the
deterministic guidance when it comes to timing, and on the
western extent of the QPF shield for the second half of the day.
Each of these questions is muddied by how quickly the primary
low/gale pulls away and the complex 500 mb height pattern that
evolves. To the latter question, it does seem that ensemble mean
low pressure centers are clustering further offshore and closer
to the eastern Gulf of Maine/waters south of Nova Scotia by
late-day. This would tend to limit how far west the western end
of QPF may extend, at least to the immediate coastal MA area,
but the ECMWF would support precip potentially as far inland as
I-95/I-495.
Have shown an additional up to 1" of snow through Mon in the
interior given the above factors. Temperatures still look to
support predominantly rain where the heaviest QPF is located (SE
MA, Cape Cod) where as much as a quarter to half inch of rain
may fall tapering to a tenth-inch or less further north and
west.
Highs mainly in the mid to upper 30s for most in interior
MA/CT, near 40 across most of RI, and lower to mid 40s across
southeast MA, Cape Cod/Islands.
Monday Night into Wednesday Night:
Mid-level steering pattern across the Northeast into the North
Atlantic becomes increasingly convoluted in this period. With
cyclonic flow/mean troughing evolving over the Northeast due to
numerous reinforcing shortwave disturbances, there are
indications in GEFS and EPS guidance for a strongly-negative
North Atlantic Oscillation (NAO) favoring a very slow-evolving
and blocked regime.
Given these background conditions, the coastal low/gale near
Nova Scotia will continue to drive our weather conditions really
thru midweek. Low pulls north Mon night and Tues, then begins
to retrograde and shift southward Tues night into Wed night.
Initially marginal thermal profiles for snow should become
increasingly more favorable with time as the column undergoes
dynamic cooling, but it won't be precipitating through this
whole entire period of time. Will carry a rather broad-brushed
slight to low Chance PoP in the interior, with somewhat higher
PoP near the coast. A period when PoPs may be somewhat higher
would be for Tues night into Wed near the eastern MA coast into
Cape Cod, as the coastal low and its related moisture shifting
southwestward. Potential for minor accumulations could exist
into coastal MA and part of the Lower and Middle Cape Cod for
this Tues night/Wed timeframe. But snow growth parameters
aren't impressive, higher/wetter SLRs and liquid-equivalent QPF
amounts are also on the low side. For now kept accumulations at
a greasy 1", but will need to re-assess once we get into the
range of the mesoscale models.
In a period that should be plagued with considerable cloudiness
more often than not, and with thermal advection being weakly
cold, temperatures through this period should be more or less
similar each day with narrow diurnal ranges. Highs most days in
the mid to upper 30s, perhaps near 40 with lows around a couple
degrees of freezing.
Thursday into Saturday:
It looks like on Thursday the coastal low finally pulls way
with a period of brief improvement and drier weather. Milder
than average low-level temps under +EPO will also support milder
than average temperatures in this period.
Pattern however remains unsettled. The next frontal system,
another southern steam cutter that may pass close to the 40N/70W
benchmark, looks to appear around next weekend. However
currently low- predictability on this system (especially in
light of a complex and slow-evolving unsettled pattern preceding
it for midweek). Will need to see how this system evolves as we
move through the week.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence in trends. Moderate confidence in
timing.
IFR/MVFR to start. Becoming VFR from SW to NE.
Tonight...High confidence.
VFR. NW Winds diminishing to 10 kts, except gusts to 25-30 kts
this evening along the shoreline, especially Cape Cod and the
islands. MVFR ceilings may develop over Cape Cod, the islands,
and possibly interior southeast MA toward daybreak.
Sunday...High confidence.
VFR to start, except MVFR ceilings southeast MA. MVFR ceilings
developing throughout the region in the afternoon. IFR in snow,
or a snow/rain mix, possible across western MA and northern CT
by mid afternoon.
Sunday Night...Mainly IFR, with local MVFR possible. Windy with
local gusts up to 30 kt. Widespread SN and RA.
KBOS TAF...High confidence in TAF trends. Moderate confidence
in timing. Improvement could be slower by an hour or so.
KBDL TAF...High confidence in TAF.
Outlook /Monday through Thursday/...
Monday: Mainly IFR, with areas MVFR possible. Windy with gusts
up to 35 kt. Chance RA, chance SN.
Monday Night: MVFR/IFR conditions possible. Windy with gusts up
to 35 kt. Slight chance SN.
Tuesday: Mainly VFR, with local IFR possible. Windy with local
gusts up to 30 kt. Slight chance RA, slight chance SN.
Tuesday Night: MVFR/IFR conditions possible. Windy with local
gusts up to 30 kt. Chance SN.
Wednesday: Mainly MVFR, with local IFR possible. Windy with
local gusts up to 30 kt. Chance RA, slight chance SN.
Wednesday Night: Mainly VFR, with local MVFR possible. Windy
with local gusts up to 30 kt.
Thursday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Gusty northwest winds expected into this evening with the
initial surge of colder air across the waters. High pressure
approaches, then moves past the waters Sunday. A low pressure
will move from the Mid Atlantic coast Sunday evening to near
the 40N/70W benchmark around daybreak Monday. Winds gusts have
been near gale force, so will continue with the Gale Warnings a
little longer. Small Craft Advisories will likely need to
continue into Sunday and Sunday night ahead of the approaching
coastal low.
Outlook /Monday through Thursday/...
Monday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 14 ft. Rain likely.
Monday Night: Low risk for gale force winds with gusts up to
40 kt. Rough seas up to 14 ft. Chance of rain.
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of rough seas. Chance of rain.
Tuesday Night: Low risk for gale force winds with gusts up to
35 kt. Areas of rough seas. Chance of rain. Local visibility
1 to 3 nm.
Wednesday: Low risk for gale force winds with gusts up to
35 kt. Areas of rough seas. Chance of rain.
Wednesday Night: Low risk for Small Craft Advisory winds with
local gusts up to 30 kt. Areas of rough seas. Slight chance of
rain showers.
Thursday: Winds less than 25 kt. Areas of rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ231>234-250-
254>256.
Small Craft Advisory until 1 AM EST Sunday for ANZ230-236-251.
Gale Warning until 5 PM EST this afternoon for ANZ235-237.
&&
SYNOPSIS...Belk/Loconto
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Loconto
AVIATION...Belk/Loconto
MARINE...Belk/LocontoHazardous weather outlook, Jan 2, 7:18 AM EST, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 718 AM EST Sat Jan 2 2021 CTZ002>004-MAZ003>007-010>024-026-RIZ001>008-031230- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 718 AM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating snow is expected northwest of the I-95 corridor Sunday night into Monday. We are expecting 2 to 6 inches of wet snow in this region. The result will snow covered roads Sunday night and into the Monday morning rush hour. This will also be a wet snow, so if the higher amounts are realized there will be the risk for isolated power outages. Along and southeast of the Boston to Providence rain is expected, but it is possible the precipitation ends as a period of wet snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-031230- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 718 AM EST Sat Jan 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating snow is expected northwest of the I-95 corridor Sunday night into Monday. We are expecting 2 to 6 inches of wet snow in this region. The result will snow covered roads Sunday night and into the Monday morning rush hour. This will also be a wet snow, so if the higher amounts are realized there will be the risk for isolated power outages. Along and southeast of the Boston to Providence rain is expected, but it is possible the precipitation ends as a period of wet snow. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ254>256-031230- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 718 AM EST Sat Jan 2 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts may occur again on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230-236-251-031230- Boston Harbor-Narragansett Bay-Massachusetts Bay and Ipswich Bay- 718 AM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts are possible on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ250-031230- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 718 AM EST Sat Jan 2 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts are possible on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ235-237-031230- Rhode Island Sound-Block Island Sound- 718 AM EST Sat Jan 2 2021 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts may occur again on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ231>234-031230- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 718 AM EST Sat Jan 2 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts may occur again on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jan 2, 10:34 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1034 AM EST SAT JAN 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM SNOW HEATH 42.67N 72.82W
01/01/2021 M1.3 INCH FRANKLIN MA HAM RADIO
1120 PM FREEZING RAIN LONGMEADOW 42.05N 72.58W
01/01/2021 M0.06 INCH HAMPDEN MA TRAINED SPOTTER
1200 AM SNOW NORTH READING 42.58N 71.08W
01/02/2021 M1.0 INCH MIDDLESEX MA TRAINED SPOTTER
1222 AM SNOW METHUEN 42.73N 71.19W
01/02/2021 M1.5 INCH ESSEX MA HAM RADIO
0107 AM SNOW LOWELL 42.63N 71.32W
01/02/2021 M1.2 INCH MIDDLESEX MA NONE
0407 AM SNOW CARLISLE 42.53N 71.35W
01/02/2021 M1.7 INCH MIDDLESEX MA GENERAL PUBLIC
0523 AM SNOW WEST TOWNSEND 42.68N 71.74W
01/02/2021 M1.9 INCH MIDDLESEX MA TRAINED SPOTTER
0700 AM FREEZING RAIN ROWE 42.73N 72.87W
01/02/2021 M0.20 INCH FRANKLIN MA CO-OP OBSERVER
0700 AM SNOW ROWE 42.73N 72.87W
01/02/2021 M2.1 INCH FRANKLIN MA CO-OP OBSERVER
0725 AM SNOW GREENFIELD 42.59N 72.60W
01/02/2021 M1.3 INCH FRANKLIN MA TRAINED SPOTTER
0735 AM SNOW HEATH 42.67N 72.82W
01/02/2021 M2.0 INCH FRANKLIN MA HAM RADIO
0800 AM SNOW HAVERHILL 42.78N 71.08W
01/02/2021 M1.0 INCH ESSEX MA HAM RADIO
0800 AM SNOW EAST HAWLEY 42.57N 72.87W
01/02/2021 M1.8 INCH FRANKLIN MA CO-OP OBSERVER
0836 AM SNOW PEPPERELL 42.67N 71.59W
01/02/2021 M1.7 INCH MIDDLESEX MA TRAINED SPOTTER
0836 AM SNOW HAVERHILL 42.78N 71.08W
01/02/2021 M1.5 INCH ESSEX MA HAM RADIO
0855 AM FREEZING RAIN SOUTHWICK 42.05N 72.77W
01/02/2021 M0.10 INCH HAMPDEN MA AMATEUR RADIO
&&
EVENT NUMBER BOX2100001 BOX2100002 BOX2100003 BOX2100004 BOX2100005
BOX2100006 BOX2100007 BOX2100011 BOX2100012 BOX2100008 BOX2100009
BOX2100010 BOX2100013 BOX2100014 BOX2100015 BOX2100016
GaucherNearby
Winter Weather Advisories in Massachusetts, 2021Winter Weather Advisories in Connecticut, 2021Winter Weather Advisories in Rhode Island, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.